Alert archive / Indiana / Flash Flood Warnings in 2013

Flash Flood Warning 26, NWS Indianapolis, IN

August 31, 2013Jennings County, Indiana

NWS Indianapolis, IN issued this flash flood warning at Aug 31, 2013, 7:35 PM EDT for Jennings County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2013, 7:35 PM EDT (23:35 UTC)
Expired
Aug 31, 2013, 10:30 PM EDT
In force
3 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

County Jennings County, IN

The radar

The Indianapolis radar (KIND), 107 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2013-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 969 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2013-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
969 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WGUS53 KIND 312335
FFWIND
INC079-010230-
/O.NEW.KIND.FF.W.0026.130831T2335Z-130901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
735 PM EDT SAT AUG 31 2013

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL JENNINGS COUNTY IN SOUTHEAST INDIANA...

* UNTIL 1030 PM EDT

* AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR HAS ESTIMATED OVER FOUR AND A HALF INCHES OF
  RAIN HAS OCCURRED OVER THE LAST TWO HOURS.  

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...NORTH
  VERNON AND VERNON.


THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
OTTER CREEK...VERNON FORK...SIXMILE CREEK...COFFEE CREEK...TEA
CREEK...BIG CREEK...GRAHAM CREEK...LITTLE GRAHAM CREEK...BEAR
CREEK...CROOKED CREEK AND POWDER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF OVER AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

&&

LAT...LON 3893 8570 3902 8566 3895 8544 3892 8544
      3891 8546 3891 8553 3888 8553 3888 8554

$$

KOCH
1 follow-up statement
114 
WGUS73 KIND 010114
FFSIND

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
914 PM EDT SAT AUG 31 2013

INC079-010230-
/O.CON.KIND.FF.W.0026.000000T0000Z-130901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JENNINGS-
914 PM EDT SAT AUG 31 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL JENNINGS COUNTY
UNTIL 1030 PM EDT...

AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR 
ESTIMATED THAT OVER FOUR AND A HALF INCHES OF RAIN HAS FALLEN SINCE 
EARLY IN THE EVENING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
NORTH VERNON AND VERNON.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...OTTER 
CREEK...VERNON FORK...SIXMILE CREEK...COFFEE CREEK...TEA CREEK...BIG 
CREEK...GRAHAM CREEK...LITTLE GRAHAM CREEK...BEAR CREEK...CROOKED 
CREEK AND POWDER CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF AN INCH ARE POSSIBLE IN THE WARNED 
AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3893 8570 3902 8566 3895 8544 3892 8544
      3891 8546 3891 8553 3888 8553 3888 8554

$$

KOCH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 6:46 PM EDT, 49 minutes earlier.

Area forecast discussion, Aug 31, 6:46 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SAT AUG 31 2013

.UPDATE...
THE NEAR TERM SECTION HAS BEEN UPDATED BELOW

&&

.SYNOPSIS...
ISSUED AT 631 PM EDT SAT AUG 31 2013

AN ACTIVE WEATHER PATTERN IS EXPECTED TONIGHT THROUGH SUNDAY NIGHT AS
A WEAK FRONTAL BOUNDARY LINGERS ACROSS CENTRAL INDIANA. SEVERAL
UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH INTO CENTRAL
INDIANA AND THIS COMBINED WITH THE WARM AND HUMID AIR IN PLACE
OVER CENTRAL INDIANA WILL RESULT IN GOOD CHANCES FOR THUNDERSTORMS
THROUGH SUNDAY NIGHT.

HIGH PRESSURE AND COOLER WEATHER IS EXPECTED TO ARRIVE IN THE WAKE
OF A COLD FRONT ON MONDAY. THIS WILL PROVIDE DRY WEATHER FOR MUCH
OF NEXT WEEK WITH NEAR NORMAL TEMPERATURES.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

RADAR WAS SHOWING CLUSTERS OF STORMS ALONG A CLOUD EDGE DIFFERENTIAL
HEATING BOUNDARY AND RESULTANT SHARP INSTABILITY GRADIENT FROM
NORTH VERNON NORTHWEST TO INDIANAPOLIS TO FAR SOUTHERN WARREN
COUNTY. SO...WILL KEEP LIKELY POPS GOING NEAR AND NORTH OF THE
BOUNDARY AND CHANCE POPS SOUTH OF THE BOUNDARY. ALSO...SHARP
TEMPERATURE GRADIENT WITH LOWER 70S NORTHEAST TO LOWER AND MID 90S
IN THE SUNSHINE SOUTH OF THE BOUNDARY. INCORPORATED THAT INTO THE
NEAR TERM AS WELL. FINALLY...UPDATED THE HAZARDDOUS WEATHER
OUTLOOK...WEATHER STORY AND HAZARDOUS WEB SPOTLIGHT FOR THE SEVERE
THUNDERSTORM WATCH THAT IS IN EFFECT UNTIL 11 PM EDT FOR ROUGHLY
THE WESTERN TWO THIRDS OF THE FORECAST AREA.

PREVIOUS DISCUSSION FOLLOWS...

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS A BROAD TROUGH OF LOW
PRESSURE STRETCHING FROM WESTERN NEW YORK ACROSS NORTHERN INDIANA
TO WESTERN ILLINOIS AND NORTHERN MISSOURI. DEW POINT TEMPS WERE IN
THE MOIST MIDDLE TO UPPER 60S. RADAR SHOWS SOME TSRA DEVELOPING
OVER NORTH CENTRAL INDIANA AND NORTHERN ILLINOIS. WATER VAPOR
IMAGERY SHOWS A SERIES OF WEAK SHORT WAVES IN THE FLOW UPSTREAM.
THE FIRST OVER NW ILLINOIS...A SECOND OVER OVER WISCONSIN
STRETCHING INTO IOWA...AND A THIRD...MORE POWERFUL SYSTEM PUSHING
INTO NORTH DAKOTA FROM CANADA. SPC MESO PAGES SHOW GREAT CAPE IN
PLACE ACROSS CENTRAL INDIANA.

MAIN FORECAST CHALLENGE FOR NIGHT WILL BE POPS. WITH CONVECTION
ONGOING ALREADY...AND SATELLITE ALREADY SHOWING LOTS OF PARTLY
CLOUDY SKIES RESULTING IN GOOD HEATING AND DESTABILIZATION...NO
REASON NOT TO EXPECTED COVERAGE OF TSRA TO INCREASE THIS AFTERNOON
AND EVENING...PARTICULARLY AS THE PREVIOUSLY MENTIONED SHORT WAVE
PASSES. TIME HEIGHT SECTIONS SHOW STRONG LIFT IN THE AREA THIS
EVENING AS THE SHORT WAVE PASSES. FORECAST SOUNDINGS ALSO SUPPORT
TSRA AS PLENTY OF CAPE AND STEEP LAPSE RATES REMAIN. THUS WILL USE
POPS AT OR ABOVE MAVMOS TONIGHT. GIVEN THE EXPECTED RAIN WILL
TREND LOWS CLOSE TO PERSISTENCE...GIVEN THE LITTLE CHANGE IN AIRMASS.

SHEAR APPEARS LIMITED...SO WIDESPREAD SVR NOT
EXPECTED...HOWEVER AN ISOLATED STRONG STORM CANNOT BE RULED OUT.
FURTHERMORE WITH PLENTY OF OUTDOOR ACTIVITIES ONGOING THIS HOLIDAY
WEEKEND...PEOPLE NEED TO REMEMBER THAT WHEN THUNDER ROARS GO
INDOORS. WILL HIGHLIGHT THAT IN THE HWO.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

MAIN FORECAST CHALLENGE DURING THIS PERIOD WILL POPS ON SUNDAY AND
SUNDAY NIGHT.

GFS AND NAM BOTH SUGGEST THE LARGE RIDGE OVER THE CENTRAL PLAINS
WILL CONTINUE TO SHIFT WEST ALLOWING THE FLOW ALOFT TO BECOME
NORTHWESTERLY. THIS WILL ALLOW A FEW OF THE APPROACHING SHORT
WAVES TO SPILL INTO THE OHIO VALLEY. THE STRONGEST SHORT
WAVE...CURRENTLY ENTERING NORTH DAKOTA IS EXPECTED TO PUSH INTO
THE GREAT LAKES ON SUNDAY NIGHT...ENHANCING THE CYCLONIC FLOW ALOFT.

AFTER EXPECTED CONVECTION TONIGHT...ANOTHER ROUND OF DAYTIME
HEATING SHOULD BE NEEDED TO START CONVECTION ON SUNDAY AFTERNOON.
AGAIN FORECAST SOUNDINGS SHOW THE ATMOS WILL BE HAPPY TO
OBLIGE...WITH CAPE IN EXCESS OF 2K J/KG...STEEP LAPSE RATES AND
ATTAINABLE CONVECTIVE TEMPERATURES. LOWER LEVEL Q VECTORS SHOW
GOOD CONVERGENCE DURING THE MORNING AND AFTERNOON HOURS ON
SUNDAY....BUT EVEN BETTER DYNAMICS LOOK TO APPEAR ON SUNDAY NIGHT
AS THE INFLUENCE OF THE STRONGER APPROACHING SHORT WAVE INCREASES.
THUS WILL FOCUS POPS DURING THE AFTERNOON AND EVENING HOURS ON
SUNDAY...RAISING POPS AT OR ABOVE MAVMOS ON SUNDAY NIGHT.

AS FOR TEMPS. A NICE 850MB THERMAL RIDGE IS EXPECTED TO SETTLE
ACROSS CENTRAL INDIANA ON SUNDAY AFTERNOON WITH VALUES NEAR
20-22C. WILL TREND HIGHS AT OR ABOVE EXPECTED PERSISTENCE.
STICKING CLOSE TO MAVMOS ON SUNDAY NIGHT LOWS AS CHANGE OF AIRMASS
WILL BE UNDERWAY.

MODELS COMING TO A BETTER AGREEMENT ON TIMING OF THE COLD FRONT ON
MONDAY...PUSHING MOST OF THE DYNAMICS AND FORCING SE OF INDIANA
BY 12Z MONDAY. FORECAST SOUNDINGS SHOW GOOD DRYING AND SUBSIDENCE
ONGOING IN THE COLUMN AND THAT TREND CONTINUES AS THE DAY
PROGRESSES. THUS WILL TREND TOWARD A DRY FORECAST...WITH PARTLY
CLOUDY SKIES. COOL HIGH PRESSURE SETTLES ACROSS INDIANA FROM
CENTRAL CANADA ON MONDAY NIGHT AND TUESDAY AS NORTHERLY SURFACE
FLOW RESUMES. WILL TREND HIGHS MONDAY AND TUESDAY COOLER THAN
GUIDANCE AMID COLD AIR ADVECTION AND STICK CLOSE ON MONDAY NIGHT LOWS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

LONG TERM LOOKS TO BE DRY THROUGHOUT AS THE AREA IS BETWEEN AN
AMPLIFIED RIDGE TO THE WEST AND TROUGHING OVER THE NORTHEAST. A
COUPLE OF SURFACE HIGHS LOOK TO PASS ACROSS THE AREA DURING THIS
TIME FRAME. THE NORTHWEST FLOW MAY HAVE TEMPS NEAR TO SLIGHTLY BELOW
NORMAL EARLY ON BEFORE THE PATTERN BEGINS TO BECOME MORE ZONAL LATER
IN THE PERIOD AND SOME OF THE CENTRAL PLAINS WARMTH WORKS ITS WAY
EASTWARD. ALLBLEND SHOWS A SLIGHT WARMING TREND THROUGHOUT AND SEE
NO REASON TO DEVIATE FROM THIS.

&&

.AVIATION /DISCUSSION FOR THE 010000Z TAFS/...

ISSUED AT 631 PM EDT SAT AUG 31 2013

UPPER WAVE NOTED MOVING THROUGH NORTHWEST ILLINOIS AT THIS TIME.
THUNDERSTORM CLUSTERS ARE OCCURRING ON THE COOL SIDE OF AN OUTFLOW
BOUNDARY THAT STRETCHES ACROSS SOUTHWEST INDIANA BACK ACROSS CENTRAL
ILLINOIS. THE PRESENCE OF THE BOUNDARY...COUPLED WITH THE APPROACH
OF THE UPPER WAVE AND A VERY UNSTABLE AIR MASS SUGGESTS HIGH
CONVECTIVE POTENTIAL OVER THE TAF SITES THIS EVENING. SHORT TERM
MODELS SUGGEST THIS UPPER WAVE WILL PASS EAST OF THE TAF SITES
AROUND 010500Z...SO THE CONVECTIVE THREAT SHOULD DIMINISH BE THEN.
BRIEF IFR VISIBILITY RESTRICTIONS AND GUSTY SHIFTING WINDS EXPECTED
IN THE VICINITY OF THE HEAVIER CELLS. CONVECTIVE CLOUD BASES AROUND
030.

LATER TONIGHT...RESIDUAL MOISTURE COUPLED WITH CONVERGENCE ALONG AN
APPROACHING FRONT MAV RESULT IN THE DEVELOPMENT OF IFR OR MVFR
CEILINGS TOWARDS SUNRISE SUNDAY. CONFIDENCE IN THIS HAPPENING IS NOT
HIGH ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....CP
AVIATION...NIELD

VISIT US AT HTTP://WWW.WEATHER.GOV/IND

FOLLOW US ON TWITTER AND YOUTUBE AT:
WWW.TWITTER.COM/NWSINDIANAPOLIS
WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Aug 31, 4:40 PM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
440 PM EDT SAT AUG 31 2013

INZ028>030-035>037-039-043>049-051>057-060>065-067>072-011000-
WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-HAMILTON-
VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-
OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
440 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS
AFTERNOON AND EVENING. IT WILL REMAIN HOT AND HUMID THE REST OF
THE AFTERNOON.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN AND
DEADLY CLOUD TO GROUND LIGHTNING. HEAT INDICES TO 100. WHEN
THUNDER ROARS...GO INDOORS.

TIMING: SEVERE STORMS THROUGH THIS EVENING. HEAT AND HUMIDITY THIS
AFTERNOON.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. A FEW SEVERE STORMS ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-031-038-040>042-011000-
CARROLL-HOWARD-TIPTON-MADISON-DELAWARE-RANDOLPH-
440 PM EDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TONIGHT.

OUTLOOK: STRONG THUNDERSTORMS ARE POSSIBLE.

HAZARDS: GUSTY WINDS...SMALL HAIL...BRIEF HEAVY RAIN AND DEADLY CLOUD
TO GROUND LIGHTNING. WHEN THUNDER ROARS...GO INDOORS.

TIMING: STORMS ANYTIME THIS AFTERNOON AND TONIGHT.

DISCUSSION: A FRONT WILL LINGER ACROSS CENTRAL INDIANA...AND AN
UPPER WAVE WILL APPROACH FROM THE NORTHWEST. THESE TWO FEATURES
WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND RESULT
IN SCATTERED TO NUMEROUS THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT. A FEW STRONG STORMS ARE POSSIBLE THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE SUNDAY AND SUNDAY NIGHT...WITH
SOME AREAS SEEING A CHANCE FOR STORMS ON MONDAY MORNING. SEVERE STORMS
ARE NOT EXPECTED...BUT SOME STRONG STORMS ARE POSSIBLE ON SUNDAY.
LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

IT WILL REMAIN HOT ON SUNDAY...WITH HEAT INDICES APPROACHING 100 IN
SOME AREAS.

DISCUSSION: HOT TEMPERATURES WILL CONTINUE UNTIL A COLD FRONT
MOVES THROUGH THE AREA SUNDAY NIGHT. UPPER LEVEL DISTURBANCES WILL
BRING A CHANCE OF STORMS SUNDAY BEFORE THE COLD FRONT ARRIVES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Aug 31, 6:12 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
612 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HEAVY RAIN       SPEEDWAY                39.79N  86.25W
08/31/2013  M1.73 INCH       MARION             IN   TRAINED SPOTTER

            RELAYED BY MEDIA. FLOODED STREETS.

&&

BHH
Local storm report, Aug 31, 6:17 PM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HEAVY RAIN       1 SE CLERMONT           39.81N  86.31W
08/31/2013  E1.45 INCH       MARION             IN   PUBLIC

            21ST AND COUNTRY CLUB ON WEST SIDE OF
            INDIANAPOLIS...RELAYED BY MEDIA

&&

BHH
Local storm report, Aug 31, 7:13 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
713 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             NORTH VERNON            39.01N  85.63W
08/31/2013  E0.25 INCH       JENNINGS           IN   TRAINED SPOTTER

            LASTED 5 MINUTES

&&

BHH
Local storm report, Aug 31, 7:16 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
716 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             LADOGA                  39.92N  86.80W
08/31/2013  E0.25 INCH       MONTGOMERY         IN   TRAINED SPOTTER

0531 PM     TSTM WND GST     LADOGA                  39.92N  86.80W
08/31/2013  E50 MPH          MONTGOMERY         IN   TRAINED SPOTTER

&&

BHH
Local storm report, Aug 31, 7:26 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
726 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     TSTM WND DMG     NEWPORT                 39.88N  87.41W
08/31/2013                   VERMILLION         IN   LAW ENFORCEMENT

            TREES DOWN AND BLOCKING ROAD

&&

BHH
Local storm report, Aug 31, 7:30 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
730 PM EDT SAT AUG 31 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             WEST LAFAYETTE          40.44N  86.91W
08/30/2013  E0.25 INCH       TIPPECANOE         IN   PUBLIC

0441 PM     HAIL             6 NE CLERMONT           39.88N  86.24W
08/31/2013  E0.25 INCH       MARION             IN   TRAINED SPOTTER

0513 PM     HAIL             PLAINFIELD              39.70N  86.39W
08/31/2013  E0.25 INCH       HENDRICKS          IN   NWS EMPLOYEE

0515 PM     HAIL             COVINGTON               40.14N  87.39W
08/31/2013  E0.25 INCH       FOUNTAIN           IN   TRAINED SPOTTER

0515 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.88 INCH       MARION             IN   PUBLIC

            LOCATED AT RAYMOND AND FRANKLIN ROADS

0515 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.88 INCH       MARION             IN   TRAINED SPOTTER

            50 MPH WINDS

0520 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
08/31/2013  E0.50 INCH       MARION             IN   TRAINED SPOTTER

0530 PM     HAIL             CLERMONT                39.82N  86.32W
08/31/2013  E1.00 INCH       MARION             IN   PUBLIC

0531 PM     HAIL             LADOGA                  39.92N  86.80W
08/31/2013  E0.25 INCH       MONTGOMERY         IN   TRAINED SPOTTER

0531 PM     TSTM WND GST     LADOGA                  39.92N  86.80W
08/31/2013  E50 MPH          MONTGOMERY         IN   TRAINED SPOTTER

0554 PM     HEAVY RAIN       SPEEDWAY                39.79N  86.25W
08/31/2013  M1.73 INCH       MARION             IN   TRAINED SPOTTER

            RELAYED BY MEDIA. FLOODED STREETS.

0604 PM     HEAVY RAIN       1 SE CLERMONT           39.81N  86.31W
08/31/2013  E1.45 INCH       MARION             IN   PUBLIC

            21ST AND COUNTRY CLUB ON WEST SIDE OF
            INDIANAPOLIS...RELAYED BY MEDIA

0615 PM     HAIL             NORTH VERNON            39.01N  85.63W
08/31/2013  E0.25 INCH       JENNINGS           IN   TRAINED SPOTTER

            LASTED 5 MINUTES

0724 PM     TSTM WND DMG     NEWPORT                 39.88N  87.41W
08/31/2013                   VERMILLION         IN   LAW ENFORCEMENT

            TREES DOWN AND BLOCKING ROAD

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 10:12 PM EDTSpecial Weather StatementINDTippecanoe33 min
Aug 30, 10:42 PM EDTSpecial Weather StatementINDFountain, Vermillion33 min
Aug 30, 11:07 PM EDTSpecial Weather StatementINDTipton53 min
Aug 31, 5:15 PM EDTSpecial Weather StatementINDMarion45 min
Aug 31, 5:19 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam26 min
Aug 31, 5:26 PM EDTSevere Thunderstorm WarningINDMarion34 min
Aug 31, 5:59 PM EDTSevere Thunderstorm WarningINDJennings46 min
Aug 31, 7:05 PM EDTAreal Flood AdvisoryINDJennings3 hr
Aug 31, 7:26 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion49 min

Nearby

Flash Flood Warnings in Indiana, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.